Jump to content
CrazyBoards.org

Violence and Risperdone


Recommended Posts

My husband and I are both bipolar. He's about to turn 50 and has been having major issues on both ends of the spectrum. He's currently taking lithium, lexapro, and propranolol. The lithium has given him tremors to the point that typing is painful. His pdoc recently prescribed 1mg of Risperdone to help with anger and rage issues he's been experiencing. Three days into it, he was too agitated to focus, and his anger was worse than ever. We spent a day with our son where he was moody and snappish, had a road rage incident over a parking spot in a lot with plenty of other empty spaces, and was just progressively more unpleasant and out of control. That night, he slipped into what I considered psychotic rage. He ripped my shirt off, punched me repeatedly in the back and back of the head, held a knife to his own throat, and then put me in a choke hold until I blacked out when I got the phone to call 911. We immediately took him off Risperdone, and he went back to his normal shitty self. We also called his pdoc and explained what happened. He said we shouldn't have stopped the Risperdone; we needed to double the dose. 

As the person who almost died in this episode, and was in pain for weeks afterwards, I wasn't thrilled by that response.  The pdoc is my doc too. My husband isn't insured (ongoing disability case), and I'm on disability, so we're financially limited when it comes to changing doctors and playing with meds, but what he's on isn't right for him, and I don't know that I trust our doctor anymore. 

Has anyone else had this experience with Risperdone? Was the pdoc possibly right? Any med suggestions I might be able to bring up at our next visit?

Link to comment
Share on other sites

I have taken risperidone at doses from 0.5 mg all the way up to 4 mg, and I never had anything like that happen to me. I also know people who take or have taken risperidone and I've not seen it in them. You might want to check the PI sheet to see if it is a side effect, but I suspect that if such extreme rage were an issue with risperidone, we'd have heard about it. I think your pdoc might have been right because risperidone should be calming or at least neutral.

I'm not discounting that it could have been a peridoxical reaction though.

 

  • Like 1
Link to comment
Share on other sites

Given the fact that he's so volatile and nobody knows whether this was a paradoxical reaction, perhaps IP would be the better option.

In general, I should tell you that we are a first person site and we are loathed to give advice about third parties without them being present. He is more than welcome to come here and post his concerns, and you are more than welcome to post how his actions have affected you. We just don't like to advise about third parties because it's hard enough getting everything straight even first person.

Edited by jt07
Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...